Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On the distribution of parity in the partition function


Authors: Thomas R. Parkin and Daniel Shanks
Journal: Math. Comp. 21 (1967), 466-480
MSC: Primary 10.48
DOI: https://doi.org/10.1090/S0025-5718-1967-0227126-9
MathSciNet review: 0227126
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] O. Kolberg, ``Note on the parity of the partition function,'' Math. Scand., v. 7, 1959, pp. 377-378. (See also [17], [18]) MR 22 #7995. MR 0117213 (22:7995)
  • [2] Hansraj Gupta, ``A table of partitions,'' Proc. London Math. Soc., 2, v. 39, 1935, pp. 142-149.
  • [3] Hansraj Gupta, ``A table of partitions. II,'' Proc. London Math. Soc., 2, v. 42, 1937, pp. 546-549.
  • [4] Morris Newman, ``Note on partitions modulo 5,'' Math. Comp., v. 21,1967, pp. 481-482. MR 0227127 (37:2712)
  • [5] A. O. L. Atkin, ``Multiplicative congruence properties and density problems for $ p(n)$.'' (To appear.)
  • [6] Daniel Shanks, ``A short proof of an identity of Euler,'' Proc. Amer. Math. Soc., v. 2, 1951, pp. 747-749. MR 13, 321. MR 0043808 (13:321h)
  • [7] P. A. MacMahon, ``Note on the parity of the number which enumerates the partitions of a number,'' Proc. Cambridge Philos. Soc., v. 20, 1921, pp. 281-283.
  • [8] P. A. MacMahon, ``The parity of $ p(n)$, the number of partitions of $ n$, when $ n \leqq 1000$,'' J. London Math. Soc., v. 1, 1926, pp. 224-225.
  • [9] G. N. Watson, ``Two tables of partitions,'' Proc. London Math. Soc., 2, v. 42, 1937, pp. 550-556.
  • [10] Hansraj Gupta, ``A note on the parity of $ p(n)$,'' J. Indian Math. Soc., v. 10, 1946, pp. 32-33. MR 8, 566. MR 0020588 (8:566g)
  • [11] Daniel Shanks, ``Two theorems of Gauss,'' Pacific Jour. Math., v. 8, 1958, pp. 609-612. MR 20 #5994. MR 0099555 (20:5994)
  • [12] Daniel Shanks, Review of The Groups of Order $ {2^n}(n \leqq 6)$ in Math. Comp., v. 19, 1965, pp. 335-337.
  • [13] I. J. Good, ``The serial test for sampling numbers and other tests for randomness,'' Proc. Cambridge Philos. Soc., v. 49, 1953, pp. 276-284. MR 15, 727. MR 0060786 (15:727c)
  • [14] I. J. Good, ``On the serial test for random sequences,'' Ann. Math. Statist., v. 28, 1957, pp. 262-264. MR 19, 73. MR 0085667 (19:73h)
  • [15] Wolfgang Schmidt, ``On normal numbers,'' Pacific J. Math., v. 10, 1960, pp. 661-672. MR 22 #7994. MR 0117212 (22:7994)
  • [16] Wolfgang Schmidt, ``Über die Normalität von Zahlen zu verschiedenen Basen,'' Acta Arith., v. 7, 1961/1962, pp. 299-309. MR 25 #3902. MR 0140482 (25:3902)
  • [17] Morris Newman, ``Periodicity modulo m and divisibility properties of the partition function,'' Trans. Amer. Math. Soc., v. 97, 1960, pp. 225-236. MR 22 #6778. MR 0115981 (22:6778)
  • [18] J. H. van Lint, ``Solution of problem 4944,'' Amer. Math. Monthly, v. 69, 1962, p. 175. MR 1531568

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10.48

Retrieve articles in all journals with MSC: 10.48


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1967-0227126-9
Article copyright: © Copyright 1967 American Mathematical Society

American Mathematical Society